Volume 66, Number 7 (6 2008)                   Tehran Univ Med J 2008, 66(7): 521-524 | Back to browse issues page


XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

MT B, M M, A M, K K, M A. Quadriplegia due to lead-contaminated opium: a case report. Tehran Univ Med J. 2008; 66 (7) :521-524
URL: http://tumj.tums.ac.ir/article-1-578-en.html

Abstract:   (18906 Views)

Normal 0 false false false EN-US X-NONE AR-SA MicrosoftInternetExplorer4 Background: Lead poisoning could be associated with gastrointestinal renal, hematologic complications and neurologic deficit.
Case report: The patient was an opium addict, forty one years old male, to hospital admitted with gastrointestinal signs, constipation, abdominal pain, severe weakness of upper and lower limbs without any sensory impairment and with anemia, leukocytosis, and slightly increased liver function tests. Serum level of lead was more than 200µg/dl. After treatment with dimercaprol (BAL), CaNa2EDTA for two five days sessions that followed with oral succimer for three days, signs and symptoms relieved, all laboratory tests became normal and blood level of lead reduced but the patient was discharged with quadriplegia. There was no fecal or urinary incontinence.
Conclusions: Because of irreversibility and severity of lead related neuronal injury, we should suspect to lead poisoning in each patient with neuronal involvement and concurrent GI and hematologic signs.

Full-Text [PDF 126 kb]   (2069 Downloads)    

© 2017 All Rights Reserved | Tehran University Medical Journal TUMS Publications

Designed & Developed by : Yektaweb